Can filler in cheek cause bags under eyes? I massaged it and it's much better now..

How lond do I need to sleep on my back

Doctor Answers 9

Filler in cheeks and under eye bags

It is possible that when the cheeks were injected you got some swelling from the injections themselves.  It is also possible that they injected product under the eye.  I would give it two weeks and sleep on your back for a few nights.

Fillers and Bags under the eyes

If the filler was placed to high and too superficial to the underage area, it could hydrate and create the appearance of a bag. It could also be temporary swelling from the injections themselves. 
Give it a few days and re-asses. if it is persistent, and the filler is a hyaluronic acid, it can be dissolved.

Michel Siegel, MD
Houston Facial Plastic Surgeon
4.6 out of 5 stars 112 reviews

Depends on Placement and Filler Used

There are many hyaluronic acid fillers that are commonly injected in the face.  Some of these products are more hydrophilic (attract water to the injected area) than others.  Voluma is the least hydrophilic of all the hyaluronic products available in the U.S..  Other products such as Juvederm Ultra, Juvederm Ultra Plus, Restylane, Restylane Lyft, and Restylane Silk cause significant edema (swelling).   When placed superficially near the lower eyelids, any of these products will produce "bags" (edema) under the eyes. 

It is unusual to have the swelling you describe with Voluma.  Please confirm the filler used and the exact location you received injections.  You are welcome to upload your photos for review. 

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 10 reviews

Voluma causing bags under eyes

Yes, any filler placed in cheeks can cause temporary eye bags. This often happens, because we are traumatizing the tissues below and the skin and the tissue under the eyes is very thin shows in those areas. I am glad it has resolved and hopefully you are enjoying your results.

Cheryl Perlis, MD, FACOG
Lake Bluff OB/GYN
5.0 out of 5 stars 5 reviews

Can Voluma cause eye bags?

Hi,
Some initial swelling of Voluma into the cheeks may cause some temporary swelling under the eyes.  This is particularly apparent when you smile.  If this lasts past several days, please check back with your provider for any possible adjustments.


Warmly,
Dr.Liu

Grace Liu, MD
Newport Beach Dermatologic Surgeon
5.0 out of 5 stars 45 reviews

Filler into Cheeks Causing Eye Bags

Yes fillers in the upper cheeks can cause swelling that goes to the under eye. I suggest seeing your physician for an evaluation to determine what can be done at this point. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

Can filler in cheek cause bags under eyes? I massaged it and it's much better now..

Thank you for your question.  Depending on the style and location of filler placement there can be some temporary asymmetry or irregularity that can develop.  Because yours improved after massage, it sounds as if the technique of filler placement may have led to the bags under your eyes.  Happy to hear that they resolved.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Voluma around eyes

Voluma is a great option for mid-face filling and can give very natural results. It can cause some temporary swelling. If it persists more than 2 weeks you may consider having the filler removed with an injection of hyaluronidase.

Filler causing eye bags

Thank you for asking about your Voluma.

Yes, one of the disadvantages of filler under the eyes is that it can cause lumpiness under the eyes.
For this reason, it is generally injected no closer than the outer edge of the pupil.
When fillers in this area are disappointing, the options are a mid-face implant or mid-face lift.
The implant adds volume without the risks of mid-face lifting.

Always see a Board Certified Plastic Surgeon.
Hope you find this information helpful. Best wishes.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.